Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 1, NWS Raleigh, NC

February 18, 2008Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 18, 2008, 2:13 AM EST for Cumberland County, Sampson County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2008, 2:13 AM EST (07:13 UTC)
Expired
Feb 18, 2008, 2:45 AM EST
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 2:50 AM ESTHAIL 0.752 W Newton Grove, NCPENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT ON HARNETT DUNN HWY BETWEEN OLD CROW RD. AND DENNING RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 180713
SVRRAH
NCC051-163-180745-
/O.NEW.KRAH.SV.W.0001.080218T0713Z-080218T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
213 AM EST MON FEB 18 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 245 AM EST

* AT 208 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES SOUTH OF CEDAR CREEK...OR ABOUT 14
  MILES NORTHWEST OF ELIZABETHTOWN...MOVING NORTHEAST AT 75 MPH.
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALEMBURG...ROSEBORO...
  HOBBTON...NEWTON GROVE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3484 7859 3484 7878 3492 7888 3525 7844
      3526 7828 3521 7824 3519 7820 3515 7816
      3483 7855
TIME...MOT...LOC 0713Z 223DEG 65KT 3488 7864

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 180726
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 AM EST MON FEB 18 2008

NCC051-163-180745-
/O.CON.KRAH.SV.W.0001.000000T0000Z-080218T0745Z/
CUMBERLAND NC-SAMPSON NC-
226 AM EST MON FEB 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR NORTHERN SAMPSON AND SOUTHEASTERN CUMBERLAND COUNTIES...

AT 225 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF ROSEBORO...OR ABOUT 16 MILES SOUTHWEST OF CLINTON...
MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SALEMBURG...HOBBTON AND
NEWTON GROVE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3484 7859 3484 7878 3492 7888 3525 7844
      3526 7828 3521 7824 3519 7820 3515 7816
      3483 7855
TIME...MOT...LOC 0726Z 223DEG 65KT 3495 7853

$$

WSS
000 
WWUS52 KRAH 180747
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 AM EST MON FEB 18 2008

NCC051-163-180756-
/O.EXP.KRAH.SV.W.0001.000000T0000Z-080218T0745Z/
CUMBERLAND NC-SAMPSON NC-
246 AM EST MON FEB 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND 
COUNTIES EXPIRED AT 245 AM EST...

THE SEVERE STORM HAS EXITED SOUTHEAST CUMBERLAND COUNTY. A TORNADO 
WARNING REMAINS IN EFFECT FOR NORTHERN SAMPSON COUNTY UNTIL 3 AM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EST MONDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3484 7859 3484 7878 3492 7888 3525 7844
      3526 7828 3521 7824 3519 7820 3515 7816
      3483 7855
TIME...MOT...LOC 0726Z 223DEG 65KT 3495 7852

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 1:30 AM EST, 43 minutes earlier.

Area forecast discussion, Feb 18, 1:30 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
130 AM EST MON FEB 18 2008

.SYNOPSIS...

A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL NORTH CAROLINA THIS
MORNING. MUCH DRIER AND COOLER AIR WILL FOLLOW THE FRONT MONDAY
NIGHT AND TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST.
&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 1030 PM SUNDAY...

TEMPS HAVE BEEN HOLDING STEADY THE PAST COUPLE OF HOURS WITH NEAR
60 NW TO THE MID 60S ELSEWHERE. LEADING EDGE OF SHOWERS AND
ISOLATED STORMS GRADUALLY MOVING INTO THE WESTERN AND SOUTHERN
PIEDMONT.

00Z ANALYSIS DEPICTS A FEW INTERESTING FEATURES BEST UPPER LEVEL
DIFFLUENCE RESIDES JUST SW OF REGION. WITH STRONG 250MB JET
EXITING THE EASTERN LAKES OVERNIGHT...BEST UPPER DIVERGENCE WILL
SLIDE ACROSS OUR AREA. ALSO NOTED THE STRONG WINDS CRUISING DOWN
THE ROCKIES. MID LEVEL VORTICES ASSOCIATED WITH THESE JETLETS WILL
DIG INTO THE BOTTOM OF L/W TROUGH. THIS ACTION WILL SERVE TO SLOW
EWD MOVEMENT OF SURFACE FRONT TOWARD AND THROUGH CENTRAL NC NEXT
12-18 HOURS.

WITH THE DECENT KINEMATICS ALOFT AND INCREASING INSTABILITY NEAR SURFACE
(LIFTED INDICES SOUTH OF REGION MINUS 3 TO MINUS 4 PLUS SPC MESO
ANALYSIS DEPICT MID LEVEL LAPSE RATES AROUND 6.5 DEG C/KM WHICH
IS MUCH MORE SUPPORTIVE OF DEEP CONVECTIVE THAN PROJECTED THIS
AFTERNOON BY MODELS (LESS THAN 6 DEG C/KM).

THUS...HAVE BECOME A LITTLE MORE CONCERN FOR POTENTIAL FOR SEVERE
WEATHER OVERNIGHT...ESPECIALLY ALONG AND SOUTHEAST OF U.S. 1. MAIN
THREAT WILL BE ISOLATED DAMAGING STRAIGHTLINE WINDS. HOURS OF
CONCERN ARE BETWEEN 2 AM-8 AM.

WITH THE SLOWER MOVEMENT OF FRONTAL SYSTEM...MAY SEE TRAINING OF
SHOWERS/STORMS DEVELOP...RESULTING IN LOCALLY HEAVY RAINFALL.
ADJUSTED PRECIP AMOUNTS GRIDS EARLIER TO REFLECT THIS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
AS OF 130 PM SUNDAY...

THE COLD FRONT IS EXPECTED TO REACH OUR WESTERN CWA AROUND DAYBREAK
WITH DIFFERENCES IN MOVEMENT NOTED AMONG THE VARIOUS MODELS...GFS
BEING THE FASTEST.  THE SURFACE FRONT PROGRESSES EASTWARD INTO THE
COASTAL PLAIN BY AFTERNOON...BUT WET WEATHER LAGS OVER THE AREA AS A
POLAR JET MAX CURRENTLY DIVING SOUTH OUT OF ALBERTA ROUNDS THE
TROUGH...PRODUCING A PERTURBATION OVER NORTH GA THAT TRACKS NE INTO
THE PIEDMONT DURING THE AFTERNOON.  RAIN WILL LIKELY CONTINUE OVER
THE CWA DURING THE MORNING TAPERING OFF FROM THE WEST TO A SMALLER
CHANCE DURING THE AFTERNOON.  COLD AIR ADVECTION WILL LAG WITH THE
UPPER TROUGH WEST OF THE MOUNTAINS ALLOWING TEMPERATURES TO CONTINUE
OR RISE INTO THE 60S MONDAY.

MON NIGHT-TUE...COLD AIR ADVECTION ARRIVES SENDING 850 TEMPERATURES
TO MINUS 6-10C BY DAYBREAK TUE AND 1000-850 THICKNESS IN 1280S.
FOLLOWING LOWS IN THE 30S...MODEL THICKNESS AND DRY ADIABATIC
TECHNIQUES AND SOUNDING FORECASTS ASSUMING MOSTLY CLEAR SKIES...
SUGGEST HIGHS IN THE 40S ON TUE.  FORECAST TEMPERATURES WILL BE ON
THE COOL SIDE OF THE CONSENSUS STATISTICAL GUIDANCE.

TUE NIGHT-WED...HIGH PRESSURE OVER THE GULF STATES GUIDES AN AIRMASS
EASTWARD ON THE SOUTHERN PERIPHERY OF THE LARGE UPPER TROUGH. AFTER
A CHILLY DAYBREAK WITH LOWS IN THE UPPER 20S TO AROUND FREEZING...
A WESTERLY FLOW SHOULD TAKE HOLD WITH MODERATING TEMPERATURES OVER
CENTRAL NC.  HIGH CLOUDINESS INCREASES IN CONFLUENT FAST WESTERLY
FLOW ALOFT AS A SHORT WAVE IN THE NORTHERN STREAM DIVES OUT OF
CANADA INTO THE OHIO VALLEY.  MODEL THICKNESS AND THE DRY ADIABATIC
METHOD SUGGESTS MAX TEMPERATURES MID TO UPPER 50S...POSSIBLY LOWER
60S SOUTHERN TIER. -RFG

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 150 PM SUNDAY...

MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT ON THE OVERALL
SYNOPTIC PATTERN FOR THE END OF THE WEEK... BUT STILL DIFFER ON
NUMEROUS SUBTLE DETAILS. FIRST OFF... MEDIUM RANGE GUIDANCE HAS
COME TOWARD A SOLUTION SHOWING A POSITIVE PNA PATTERN OF A WESTERN
NORTH AMERICA RIDGE AND AN EASTERN TROUGH. MEANWHILE... IT APPEARS
AS IF PACIFIC ENERGY WILL UNDERCUT THE WESTERN RIDGE AND TRANSLATE
ACROSS THE SOUTHERN TIER OF THE COUNTRY. FOR THURSDAY... STRONG
UPPER LEVEL CONFLUENCE DEVELOPS OVER THE GREAT LAKES IN MIDWEST IN
RESPONSE TO THE MERGING OF THE NORTHERN AND SOUTHERN STREAM JETS.
THIS SERVES TO ANCHOR A RATHER STRONG (1035+ MB) SFC HIGH. THIS HIGH
SHIFTS EAST TOWARD THE NORTHEAST AND MID ATLANTIC... ULTIMATELY
PUSHING A BACK DOOR COLD FRONT THROUGH CENTRAL NORTH CAROLINA BY
THURSDAY MORNING. THE GFS/ECMWF DO DIFFER ON HOW MUCH COLD AIR IS
ABLE TO FILTER INTO THE REGION. FOR NOW...WILL MAINTAIN TEMPS
SLIGHTLY BELOW CLIMO.

THE SFC HIGH SHOULD KEEP THINGS DRY FOR THE DAYTIME ON THURSDAY. BY
THURSDAY NIGHT... THE MODELS GO SEPARATE WAYS IN THEIR HANDLING OF
THE PACIFIC ENERGY. THE GFS IS MUCH MORE BULLISH ON BRINGING
PRECIPITATION IN THURSDAY NIGHT DUE TO ENHANCED ISENTROPIC LIFT VIA
A VERY SUBTLE MID LEVEL VORTICITY MAX RIDING THROUGH THE SOUTHERN
STREAM JET. A SOLUTION RELYING ON SUCH A SMALL SCALE FEATURE IS
TREATED WITH A GOOD DEAL OF SKEPTICISM THIS FAR OUT. ON THE OTHER
HAND... THE 00Z ECMWF IS SLOWER WITH THE RETURN FLOW AND WAITS TO
DEVELOP BETTER ISENTROPIC LIFT AND PRECIP UNTIL THE MID LEVEL RIDGE
MOVES OFF OF THE EAST COAST. THIS APPEARS A BIT MORE REASONABLE...
THUS HAVE TRENDED TOWARD THE ECMWF SOLUTION. UNCERTAINTY IN TIMING
PROHIBITS ANYTHING MORE THAN A LOW END CHANCE MENTION OF PRECIP...
BUT WILL INCLUDE A 30 POP FRIDAY INTO MOST OF THE WEEKEND WITH
TEMPERATURES GRADUALLY MODIFYING AS WARM AIR ADVECTION STRENGTHENS.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
AS OF 130 AM MONDAY...

SEVERAL LINES OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
MOSTLY EAST OF KGSO THROUGH 12Z. THIS INCLUDES KRDU... KFAY... AND
KRWI. THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WERE MOVING NE
THROUGH THE KFAY AREA AS OF 120 AM... AND THESE WILL MOVE NE UP THE
COASTAL PLAIN AND AFFECT THE KGSB AND KRWI THROUGH 330 AM.

MVFR CIGS WILL BE WIDESPREAD ACROSS THE REGION THROUGH 12Z...
OCCASIONALLY LOWERING TO IFR CIGS/VSBYS IN HEAVY SHOWERS AND
THUNDERSTORMS. PREVAILING SURFACE WINDS FROM 180-210 DEGREES AT
15-25KT WILL GUST TO 30-35KT IN THE HEAVY SHOWERS.

ALL THIS ACTIVITY WILL BEGIN TO SHIFT EAST OF KRDU BY 12Z... AND
KFAY/KRWI BETWEEN 13Z-15Z. THE KGSO/KINT AREAS WILL SEE THE CIGS
LIFT AROUND DAYBREAK BACK TO IFR CIGS... WITH CLEARING THIS
AFTERNOON. VFR CIGS WILL RETURN TO KRDU/KFAY/KRWI BETWEEN 14Z-17Z AS
THE WINDS SHIFT TO 250-270 DEGREES AT 12-22KT.

VFR CIGS AND VSBYS EXPECTED TONIGHT AND TUESDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST. LIGHT WINDS TONIGHT WILL BECOME 270-240
DEGREES AT 10-15KT TUESDAY.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BSD/PWB
NEAR TERM...WSS
SHORT TERM...RFG
LONG TERM...JFB
AVIATION...BADGETT
Hazardous weather outlook, Feb 17, 6:19 PM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EST SUN FEB 17 2008

NCZ007-021>024-038-039-073-074-083-181000-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY-
MONTGOMERY-ANSON-
619 PM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WITH GUSTY WINDS WILL
OVERSPREAD THE WESTERN AND SOUTHERN PIEDMONT THIS EVENING AHEAD
OF A STRONG COLD FRONT. AN ISOLATED STORM OR TWO COULD PRODUCE
DAMAGING STRAIGHT LINE WINDS BETWEEN 9 PM AND 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ008>011-025>028-040>043-075>078-084>086-088-089-181000-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
619 PM EST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WITH GUSTY WINDS
WILL OVERSPREAD THE AREA LATER THIS EVENING AND OVERNIGHT AHEAD
OF A STRONG COLD FRONT. WHILE THE SEVERE WEATHER THREAT APPEARS
TO HAVE LESSEN SOME FROM EARLIER INDICATIONS...AN ISOLATED STORM
OR TWO MAY BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 50 AND 70
MPH. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM 11 PM TO
6 AM. ALONG THE U.S. 1 CORRIDOR...AND BETWEEN 1 AM AND 7 AM ALONG
AND EAST OF INTERSTATE 95.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ASIDE FROM ANY LINGERING THUNDERSTORMS IN THE COASTAL PLAIN
MONDAY MORNING...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Feb 18, 1:10 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
110 AM EST MON FEB 18 2008

NCZ088-089-180645-
CUMBERLAND-SAMPSON-
110 AM EST MON FEB 18 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 145 AM EST...

AT 110 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOPE MILLS...OR ABOUT 7 MILES SOUTH OF FAYETTEVILLE...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VANDER...AND...
FAYETTEVILLE...EASTOVER...AND...STEDMAN...WADE...FALCON...AND...
GODWIN...SPIVEYS CORNER.

GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

WSS
Special weather statement, Feb 18, 2:01 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
201 AM EST MON FEB 18 2008

NCZ042-077-078-085-086-088-089-180815-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO...
LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
201 AM EST MON FEB 18 2008

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT THE SANDHILLS AND
THE SOUTHERN COASTAL PLAIN THROUGH 3 AM EST...

A FEW STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 50 MPH ACROSS
SECTIONS OF CUMBERLAND...NORTHERN SAMPSON...SOUTHERN
JOHNSTON...AND EASTERN SECTIONS OF SCOTLAND AND HOKE COUNTIES
THROUGH 3 AM. THE STORMS WILL PRODUCE WIND GUSTS UP TO 45
MPH...STRONG ENOUGH TO DOWN A FEW TREE LIMBS.

IN ADDITION...LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING
STRIKES WILL OCCUR WITH THE STORMS.

THE STRONGEST STORMS WILL TRACK CLOSE OR JUST SOUTH AND EAST OF
FAYETTEVILLE...AND NEAR NEWTON GROVE AND MOUNT OLIVE.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 2:28 AM ESTTornado WarningRAHSampson32 min
Feb 18, 2:58 AM ESTSevere Thunderstorm WarningRAHWayne47 min
Feb 18, 3:11 AM ESTTornado WarningRAHWayne34 min
Feb 18, 3:38 AM ESTSevere Thunderstorm WarningRAHSampson37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.